Extreme bruising and swelling 24 hours post 2 syringes of Juvederm Volift injections in top and bottom lips (Photo)

The swelling started yesterday (the day of the procedure) but this morning I woke up horrified my lips are 3 times larger and more swollen than they were yesterday, there is more bruising and I look very deformed and not human, Is this normal...? how much reduction should I expect when it calms down? I knew I'm gonna bruise and swell but did not think to that extent This is my first time getting injections with HA and I got one syringe of juvederm Volift in top lip and one in the bottom lip

Doctor Answers 3

Swelling after juvederm

Most people will swell with any injections into the lips, and Juvederm is very hydrophilic which means it will attract a lot of water, so you get even more edema.  One tube per lip is a pretty good amount of filler, so you will have very full lips.  It looks like the swelling is better at 24 hours than it was at 10 hours, so you should start to improve now.  Use some ice again today and some ibuprofen.     

Coral Gables Oculoplastic Surgeon
5.0 out of 5 stars 24 reviews

Swelling is not uncommon after lip filler injections

Lip swelling is a not uncommon side effect of lip filler. The degree of lip swelling and bruising varies from patient to patient and seems to be more likely with certain fillers. Most of the post-procedure swelling is these instances is very temporary and lasts for only a couple of days. But I would call and see the cosmetic physician that injected you as soon as you can.

Joshua L. Fox, MD
Long Island Dermatologic Surgeon
4.9 out of 5 stars 18 reviews

Swelling after Juvederm

Swelling after Juvederm can definitely happen and some patients can swell more than others. I looks like you have a lot of swelling and I definitely recommend contacting your doctor as son as you can.
Without seeing your lips before the injections, it is hard to know if you really needed that much filler.
In any case, each patient and situation is different and I definitely recommend that you contact your doctor as soon as you can.

Mariusz Sapijaszko, MD, FRCPC
Edmonton Dermatologic Surgeon
5.0 out of 5 stars 10 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.